Check Those Pills and Read the Label. Stop and check those pills and read the label before you leave the pharmacy. Mistakes with medication may happen more often than you think.
In fact, experts report pharmacists; hospitals and other health facilities make thousands of mistakes every month. Two back surgeries sent Annie Jackson to a doctor for pain medication prescriptions she had filled last week.
She decided to read up before taking the new pills and discovered a medicine mix up that Jackson says would not have killed her, but could have made her very ill.
Jackson called the pharmacist at this Alexandria CVS to report the labeling error.
The yellow vial containing 100 mg Effexor was labeled Topomax and the 25 mg Topamax labeled Effexor. So, Jackson called the pharmacist at this Alexandria CVS to report the labeling error.
U.S. Pharmacopeia publishes a study of medication errors and the anonymous reporting system produces startling results. USP advices patients to talk directly with pharmacists and carefully monitor what they are getting. Mistakes can be fatal.
Jackson says only the Topamax name on the manufacturer’s bottle helped her catch the pharmacy’s blunder.
A spokesman for the CVS Corporation says the company regrets the labeling mistake.
Mike DeAngelis also says steps are being taken to prevent future labeling errors. USP reports staffing shortages, distractions and computer entry errors are among the leading causes of medication mix ups.